"Club drugs" have become alarmingly popular. The use of 3,4-methylenedioxymethamphetamine (MDMA, Ecstasy) and gamma-hydroxybutyrate (GHB), in particular, has increased dramatically from 1997-1999. The pharmacokinetics of MDMA and GHB appear to be nonlinear, making it difficult to estimate a dose-response relationship. The drug MDMA is an amphetamine analog with sympathomimetic properties, whereas GHB is a gamma-aminobutyric acid analog with sedative properties. Symptoms of an MDMA toxic reaction include tachycardia, sweating, and hyperthermia. Occasional severe sequelae include disseminated intravascular coagulation, rhabdomyolysis, and acute renal failure. Treatment includes lowering the body temperature and maintaining adequate hydration. Symptoms of GHB intoxication include coma, respiratory depression, unusual movements, confusion, amnesia, and vomiting. Treatment includes cardiac and respiratory support. Because of the popularity of these agents and their potentially dangerous effects, health care professionals must be familiar with these substances and the treatment options for patients who present with symptoms of a toxic reaction.